MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and sterilization records for bl5423wv, lot x4408 were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in china reported the vitrectomy cutter was not cutting when during surgery; however, aspiration continued.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: d4 updated udi number.Additional information: no other complaints were noted for cutting problems in lot x4408.The root cause of this complaint could not be determined as the complaint unit was not available for analysis.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened bl5423wv pack from lot x4408 was returned.The expiration date on the label is 2024-nov-14.The 23ga vitrectomy cutter was lying loose on the top of the pack components.The tip protector was returned, but was not on the cutter.The needle was not bent.The port window was in the opened position.The tubing and needle was clean and dry.The tubing on the collection cassette was also clean and dry.The assembly does not appeared to have been used, though the components had been repacked and the tubing was not coiled as originally manufactured.The back cap on the vitrectomy cutter was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and aspirated as intended.The root cause of this complaint could not be determined as the returned device was operating as expected.The reported problem was not duplicated.This investigation is complete.
 
Additional Manufacturer Narrative
Corrections: investigation findings 1.Investigation conclusions 1.The root cause of this complaint could not be determined as the complaint unit was not available for analysis.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key19948258
Report Number0001920664-2024-00098
Device Sequence Number7207964
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)241114(10)X4408
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberBL5423WV
Device Lot NumberX4408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/26/2024
10/02/2024
10/11/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/09/2024
10/02/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown